Advertisement

algebra universalis

, Volume 48, Issue 2, pp 133–143 | Cite as

Dominions in varieties generated by simple groups

  • Arturo Magidin

Abstract.

We determine the dominion (in the sense of Isbell) of a subgroup H of a finite nonabelian simple group S in Var(S). We also obtain necessary and suficient conditions for H to be epimorphically embedded in S, and derive several examples, which generalize an example of B. H. Neumann. Finally, we extend the results to a variety generated by a family of finite nonabelian simple groups.

Key words and phrases: Dominion, simple group, epimorphism. 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Birkhäuser Verlag Basel, 2002

Authors and Affiliations

  • Arturo Magidin
    • 1
  1. 1.Instituto de Matemáticas, Universidad Nacional Autónoma de México, Circuito Exterior, Ciudad Universitaria, 04510 Mexico City, Mexico, e-mail: magidin@matem.unam.mxMX

Personalised recommendations